MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 VENTRALIGHT ST W/ ECHO; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 VENTRALIGHT ST W/ ECHO; SURGICAL MESH
Catalog Number 5955800
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code Hernia (2240)
Date of Event 05/07/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
As reported, several months post implant of a ventralight st mesh using echo ps the patient was diagnosed with a hernia recurrence and underwent mesh removal several years later.An intraoperative photo showing the hernia recurrence was provided.The explanted mesh was returned for evaluation.Review of the mesh finds for a hole in the mesh and there are two sutures present within the mesh.One small piece of suture is bright blue at the outer edge of the mesh.The other suture is almost black in color and thicker than the other suture which is tied in the area of the hole in the mesh.It was alleged the hole in the mesh was in the area where the inflation tube is placed, on center.Evaluation shows the hole in the mesh is not in the center of the implant.The patient experienced a hernia recurrence, and it was reported the bowel pushed through in the hole in the mesh.The surgeon had not performed primary closure of the defect in a tension free repair.It appears the area of the mesh where the hole and suture are located experienced forces sufficient to separate the material.The hernia recurrence that presented does not appear to have been related to the use of the device after expiration.Review of manufacturing records shows product was manufactured to specification.This mdr represents the post operative hernia recurrence.An additional mdr was submitted to represent the expired mesh implantation.Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
As reported, during repair of a hernia defect on (b)(6) 2019, the patient was implanted with ventralight st mesh using echo ps, the surgeon did not close the defect and used tacks to make a double crown.As reported a few months later, the patient was diagnosed with a hernia recurrence directly in the middle of the mesh where the bowels were pushing through a new defect hole.On (b)(6) 2024, the patient underwent a reoperation by removing the completely peritonalized mesh.The hernia defect was closed with sutures and another ventralight st mesh was used to complete the repair.Reportedly the hole was in the middle of the mesh were the tubing of the echo ps goes through.It was noted upon review of the information provided that the mesh has a labeled expiration date on 28-oct-2018 and was implanted in (b)(6) 2019.This mdr represents post operative hernia recurrence.

Brand Name
VENTRALIGHT ST W/ ECHO
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key19460041
Report Number1213643-2024-00285
Device Sequence Number7926285
Product Code FTL
UDI-Device Identifier00801741031779
UDI-Public(01)00801741031779
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K130968
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2024
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/16/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/28/2018
Device Catalogue Number5955800
Device Lot NumberHUAX1033
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/03/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/07/2024
Initial Report FDA Received Date06/04/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/16/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age47 YR
Patient SexFemale